Something unique happened to me today. Now, allow me to clarify what I mean by the title of the post "The Flushing Effect". No, it has nothing to do with being in Flushing Queens for an extended period of time. It also has nothing to do with bathroom activities and/or equiptment. What it has to so is with the side effects of a prescribed medicine I was taking.
A little over a week ago, my doctor prescribed Simcor for my elevated cholesterol levels. He explained to me the possible side effects with Flushing being one of them. He gives 6 days worth of samples to try and a script and sent me my merry way.
I take the 6 days worth of samples and notice no ill effects of any kind so I fill the script. 25 bucks later and I have my supply for the month. It wasn't after my 2nd dose from my script that I felt something different.
The directions for the meds call for you to take the dosage once a night at bedtime with a low-fat snack. I'm not sure why a low-fat snack but its not a hard thing to do. It also calls for the avoidance of any hot liquids and /or alcoholic beverages to be taken with the dose and very explcitly it says to never drink with grapefruit juice. Ok, so I heed these advisories and move forward.
So this morning I wake up at 6:53am with the strangest sensation. First I felt a tinging sensation while I lay in bed. Second I feel certain parts of my body swollen (Don't be nasty, this is a non-sexual story) such as my nose and a few fingers. Third, my skin feels as if I sat out in the sun all day and burned to a crisp. Four, a rash was starting to break out at random intervals on my arms, legs and back. I get out of bed to look for the information sheet that my pharmacist includes with the script that I didn't throw out. Being a pack-rat has its usefulness no matter what my wife says, but I digress.
I read the description and see that I have the symptoms of the side effect known as "Flushing". It says take an aspirin if needed with Dr. Permission. Not sure of what to do, I take a drink of some cold water and decide to wash my face with cold water as well. As I finished in the bathroom, I felt the worst (non-hangover related) dizzy spell that I've had and luckily was able to stumble into my bedrooom and fell to the bed. Once I laid back down, the dizziness subsided and I felt the tingling sensation in a milder form than when I was upright. I call my doctor to let him know what happened (As per his instruction).
He calls me back in about an hour and by my description of how I felt deduced that it was indeed Flushing and told me to no longer take the meds. Now this is what I find weird: why did I get the side effect 8 days into taking the meds. Or since I was to take them before bedtime, could I have possibly slept through any prior episodes of Flushing that I may have had. Who knows. What I do know is that I'm not taking those pills again.
The 🌷 Jack Rose 🌷 at Finn's Corner - Sorry for the delay on this post folks, working two jobs with one in the retail industry during the Holidays is making for a very stressful experience. I f...
3 months ago